Operation Get Out of Debt Update. It has been a minute or two since I've…
Another Update From December 12 2017
Here is Another Update From December 12, 2017. It has been 6 mths since Hunter has gotten sick. It has been a LONG HARD road. I cannot even describe how hard it is to watch him, day in and day out.
Every day is hard.
I cannot even remember what it was like when he was “normal.” Where he was 98% potty trained, speaking well, able to eat, sleep….just being sweet. Now, our days are filled with Parkinson type shaking, slow and methodical speech, hypersomnia or insomnia, not eating well, not drinking well, rages that are beyond a 3 yr old rage. His eyes are dancing, falling all the time…I mean it is hard.
We are all tired.
Hunter is frustrated. We are, currently, at the hospital getting another round of IVIG therapy. It is a 7-10 hour IV push. If we do it too fast, he is throwing up, lethargic, arms/legs hurting, head hurting, and all sorts of fun side effects. When we can stretch it out, some, he has some symptoms but not all of them. He is usually symptomatic for about 7-10 days after treatment. Then we have about 10 days of little symptoms, and then it gears back up before our next treatment. He only has saccades (dancing eyes) when he is tired…..but within 30 minutes of starting the IV, his eyes began dancing.
Talking to Our Doctor
Our attending physician (pediatric neurologist), spent a lot of time with us, today and for that, I am grateful. He listened to my fears, we talked things through, he was as encouraging as he can be with me and he is wonderful with Hunter. This is a 1 in 5 million condition. Most doctors, nurses, ERs, or pediatric neurologists never see this in their lifetime. There is no cure because we don’t always know the reason for onset.
Part of our Year Long Treatment
There is a treatment that we are adding. ACTH (a mega type steroid that helps your body to produce the hormone cortisol). It is a beast. Side effects suck. We will do that in combination with IVIG (immunotherapy) and Rituximab (chemo). We start this new drug in January, so we shall see. This med is hard to administer (IM shot). Sadly, it is hard to get off of, as well. The longer my son has these Opsoclonus Myoclonus Syndrome symptoms, the more it takes effect on his brain and causes permanent damage.
God is good….even in times of trials and pain. He is teaching me, refining me, and He is telling me that I do not control every aspect of life. I cannot control Hunter’s condition, but He can because He is bigger. Any questions, please ask!